GCA/Osteoporosis/and now Multiple Embolisms,

Hi Every one,would you believe not just GCA/Osteoporosis but multiple embolisms too,now what did i do to deserve this folks,apparently the pain in my back witch started last September is due to the embolisms and the breathlessness too and it just got worse and worse over the months till on the 16/3/13 could not take any more and called 999,but they said i was not an accident or emergency so they call a doctor and he diagnosed the PE immediate and off i went to hospital in my sons car or course as the ambulance went off a few minutes before,hospital did a good job and did a TC scan and straight on Tinzaparin and warfarin,

they also said i have lots of fractures in my spine a lung and chest infection witch the high dose of steroids 25mg has been masking the last few months,hospital have discharge me now,I am now in the hands of my GP again not much confidence i afraid,so still on 25mg preds and 3mg warfarin and still feeling very ill indeed,it is going to take a few months for the Embolisms to break up as you can imagine I feel pretty down in the dumps,but thank god for this forum and all of you out there,I just thought i would share my experiences with you all,lost most of my hair finger nails are getting really bad,but I am still with you all and that is excellent and soon it will be summer now hows that for been positive,I do hope you are all feeling a lot better,kind regards ritter/ Anne,in the cold noth of England,good luck to all.

6 Replies

oldestnewest
  • Hi ritter

    I remember reading about your problem with the 999 call and having to be taken to hopital in your sons car, what a shamble that was.

    I hope you will soon feel better, and that your Dr. will take care of you??? You certainly have been through it lately.

    Thank you for letting us know, and keep us in touch with your progress.

  • Morning Ritter.

    I have been having breathing problems since a flight to Nairobi last September. I have had GCA for 4 years now and been on steroids (sometimes as high as 60mg in a flare up) all that time.

    We went to Barbados in January and I suffered a PE from the flight and spent 5 days in hospital there and another 5 days n hospital when I returned home, being stabilized with Warfarin. This upset my GCA and all my symptoms reappeared. But for the first time I was sent to a Rheumotologist who has suggested that like you the breathlessness is caused by multiple small blood clots. I'm hoping the Warfarin will do its job in time, as nothing else is being offered and I'm still breathless. I now going swimming nearly every day and look forward to some warmth as the days go by.

    Stay positive and keep your chin up. Jan X

  • Keep strong Ritter, I too like you have Osteoporosis and PMR and have had multiple PE's in the past, so I know how you feel in a way. 3mg is a low dose of Warfarin, so that is good. I think I started on about 10mg, time flies that was 12 years ago ! I now take 5mg.

    From experience over the years, at one point I was thinking about my health problems 24/7, which in turn caused stress and worry. I decided to take my mind of it all and did a variety of other things, nothing too strenuous. So think of something you like doing or could do, even if it is just sitting outside in the nice sunshine that will be coming soon and listening to music or reading or just watching the world go by. Have you ever listened to E Books, I love them, you can just sit there, relaxing and listening, really chilled ! You take care now x x

  • Hi chubbycheeks,thank you for you kind words and thoughts and some excellent advice,you are spot on this is exactly how I feel like a big cloud over the top of me I suppose we all react differently to the horrible things that happen to us but I do feel a bit of a baby sometimes, I don't know why i,m complaining when you hear and see the situation of the world,

    I suppose i,m just frighten really and possible a bit depressed but do not want to take another pill.

    and I do not want to be like this as I have 2 lovely children and I need to consider them.

    I have started doing some paintings as my son bought me a small easel and it just sits nicely on the table I,m not very good but I do enjoy it,so that along side looking after the chickens is keeping me busy,unfortunately I have not ventured out yet with the 2 sheep dogs as I feel so weak and are a bit nervous of how for I will get.we do have 1/4 of an acre in front of the house so they are getting excise but they are not socializing I keep threatening to take them but as yet have not done so,but I am getting stronger each day.thank you chubbycheeks,all the best to you too.xx ritter(anne)

  • Hey Ritter.

    You've got sllab alright. Do you think the Northerers got so used to fighting the vikings which then gave you all so much courage? I love your attitude.

    The depression will lift and the fear will recede. Let the dogs just sit around until you're good and ready and not a minute before - they'll keep. The painting is great for your soul, and encourages your concentration mixing that lovely colour, and when you aren't doing that and being with your children this is where you come to complain - we all feel sympathy, having gone through something of the same. And as you say " Here comes the sun". Best of luck,

    Janimaths xx

  • Just a thought for you poor sufferers with embolisms as I've noticed that you also suffer from osteoporosis. You may already be aware but just in case you're not, apparently the osteoporosis drug, Raloxifene, carries a risk of blood clots, and I do know someone who suffered a clot in her leg whilst taking it. It was suggested to another friend but she was warned of the risk and instead has started on injections of Denosumab.

You may also like...